MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Connection Problem (2900); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2024.It was reported that the device could not be connected and would stall.The 38mm x 3.0mm in diameter, 90% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 1.50mm rotalink burr was selected for use.During the procedure, it was noted that the tail of the burr and the tip of the advancer could not be closely connected and would stall.The procedure was completed with another of the same device.No patient complications were reported, and the patient was stable after the procedure.However, device analysis revealed that the coil and sheath detached on the proximal end.Also, the sheath was torn.
 
Additional Manufacturer Narrative
A2.Age at time of event: 18 years or older.E1 - (b)(6).Device evaluated by manufacturer: the device was returned for analysis.A visual examination of the device identified that the sheath and coil were detached on the proximal end, and the total returned length of the sheath was 140.3cm, and the coil was 143.8cm (which includes the burr).The proximal end of the returned coil was stretched for a length of 17.2cm.The most proximal end of the returned sheath was stretched for 8cm.The handshake connection, burr housing and the proximal end of the sheath failed to return for further analysis.Microscope inspection of the device found no further damage or irregularity.Media depicts a portion of the burr catheter with coil and sheath detachment on the proximal end.The coil is visibly stretched.The damage present confirms the reported connection issue due to detachments present.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21048434
Report Number2124215-2024-80199
Device Sequence Number8409276
Product Code MCX
UDI-Device Identifier08714729185857
UDI-Public08714729185857
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2026
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0033316659
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Initial Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale